MAUDE Adverse Event Report: SAGE PRODUCTS LLC QCARE Q4 SYS W/CORINZ 20; SUCTION ORAL SWAB

SAGE PRODUCTS LLC QCARE Q4 SYS W/CORINZ 20; SUCTION ORAL SWAB
Model Number 6464
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Uf/importer report# (b)(4).Discarded by facility.
 
Event or Problem Description
Received medsun report from fda.Per report, "while using sage kit for mouth care on ventilator, the swab broke off into patients mouth.I reached into his mouth to remove the swab.No harm to patient." report ref# (b)(4).Attempting to contact reporter to gather additional details.
 
Event or Problem Description
Received medsun report from fda.Per report, "while using sage kit for mouth care on ventilator, the swab broke off into patients mouth.I reached into his mouth to remove the swab.No harm to patient." report ref# (b)(4).After multiple attempts to obtain additional details regarding the reported issue of suction oral swab disengagement, no further information obtained.
 
Additional Manufacturer Narrative
Reporting facility did not provide return product, photographs or lot information.Production history records could not be reviewed.Per medwatch report ref# (b)(4), the report confirmed the patient was ventilated, however, it is unknown if the patient was alert and able to follow commands or if a bite block was in use.A labeling review of the finished good was performed.The instructions for use state, ¿use a bite block when performing oral care on patients with altered levels of consciousness or those who cannot comprehend commands.Ensure foam is intact after use.If not, remove any particles from oral cavity.¿ the review of the label is adequate for the intended use of the device and did not contribute to the reported failure.Without the returned product, photographs, or further information, a definitive root cause could not be determined.There is insufficient evidence to conclude that the reported issue could be attributable to a product defect or manufacturing operations.
 
Additional Manufacturer Narrative
Reporting facility did not provide return product, photographs or lot information.Production history records could not be reviewed.The reporter confirmed the patient was ventilated, unable to follow commands and no bite block was in use.A labeling review of the finished good was performed.The instructions for use state, ¿use a bite block when performing oral care on patients with altered levels of consciousness or those who cannot comprehend commands.Ensure foam is intact after use.If not, remove any particles from oral cavity.¿ the review of the label is adequate for the intended use of the device and did not contribute to the reported failure.The root cause could be attributed to user error related to biting and not using a bite block during use of the product.Due to a review of the reporter's information and a review of the product labeling, there is insufficient evidence to conclude that the reported issue could be attributable to a product defect or manufacturing operations.
 
Event or Problem Description
Received medsun report from fda.Per report, "while using sage kit for mouth care on ventilator, the swab broke off into patients mouth.I reached into his mouth to remove the swab.No harm to patient." report ref# (b)(4).After multiple attempts to obtain additional details regarding the reported issue of suction oral swab disengagement, no further information obtained.On 09/06/19, received additional information from the reporter.Report received of a malfunction resulting in a suction oral swab disengagement.On an unknown date, oral care was performed by a nurse on a patient who was ventilated and unable to follow commands.The reporter stated the patient bit down on the suction oral swab and the suction swab stick and green foam disengaged inside the patient's mouth.Reporter stated the disengaged foam was successfully retrieved and no injury occurred.The reported issue occurred during initial use of the device and no bite block was in use.The device was discarded and no pictures were available.Lot information was not provided.Although requested, no additional information was available.

Brand Name
QCARE Q4 SYS W/CORINZ 20
Common Device Name
SUCTION ORAL SWAB
Manufacturer (Section D)
SAGE PRODUCTS LLC
3909 three oaks road
cary IL 60013
MDR Report Key8852473
Report Number0001419181-2019-00007
Device Sequence Number259871
Product Code JOL
UDI-Device Identifier50618029830772
UDI-Public50618029830772
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6464
Device Catalogue Number6464
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer07/12/2019
07/12/2019
Initial Report FDA Received Date08/01/2019
Supplement Report FDA Received Date08/15/2019
09/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR